Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 23, 2011, 5:03 PM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:03 PM EDT (21:03 UTC)
- Expired
- May 23, 2011, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:11 PM EDT | TSTM WND GST 60 | 1 Se Genoa, OH | 60 MPH WIND GUST. |
| May 23, 5:13 PM EDT | TSTM WND GST 65 | 1 E Oak Harbor, OH | 65 MPH WIND GUST. |
| May 23, 5:20 PM EDT | TSTM WND DMG | Gibsonburg, OH | ONE LARGE TREE DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 23, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS51 KCLE 232103
SVRCLE
OHC123-143-232145-
/O.NEW.KCLE.SV.W.0051.110523T2103Z-110523T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
503 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OTTAWA COUNTY IN NORTHWEST OHIO
SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 545 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODVILLE...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELMORE...
FREMONT...
CLYDE...
PORT CLINTON...
OAK HARBOR...
GREEN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4153 8341 4158 8306 4152 8292 4155 8286
4159 8286 4159 8281 4155 8280 4149 8283
4148 8295 4146 8297 4143 8294 4145 8285
4126 8287 4126 8342
TIME...MOT...LOC 2103Z 250DEG 54KT 4143 8338
$$
REL3 follow-up statements
590
WWUS51 KCLE 232126
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
526 PM EDT MON MAY 23 2011
OHC123-143-232145-
/O.CON.KCLE.SV.W.0051.000000T0000Z-110523T2145Z/
OTTAWA OH-SANDUSKY OH-
526 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SANDUSKY AND SOUTHERN OTTAWA COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PORT CLINTON...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
EASTERN OTTAWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 TO 65 MPH WERE REPORTED ONE MILE EAST OF
OAK HARBOR WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY MORNING FOR NORTHERN OHIO.
&&
LAT...LON 4153 8341 4158 8306 4152 8292 4155 8286
4159 8286 4159 8281 4155 8280 4149 8283
4148 8295 4146 8297 4143 8294 4145 8285
4126 8287 4126 8342
TIME...MOT...LOC 2124Z 255DEG 36KT 4152 8296
$$
THOMPSON289
WWUS51 KCLE 232129
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT MON MAY 23 2011
OHC123-143-232145-
/O.CON.KCLE.SV.W.0051.000000T0000Z-110523T2145Z/
OTTAWA OH-SANDUSKY OH-
529 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SANDUSKY AND SOUTHERN OTTAWA COUNTIES...
AT 527 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR STONY PRAIRIE...OR NEAR FREMONT...MOVING
EAST AT 40 MPH.
LOCATION NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDED...CLYDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY MORNING FOR NORTHERN OHIO.
&&
LAT...LON 4153 8341 4158 8306 4152 8292 4155 8286
4159 8286 4159 8281 4155 8280 4149 8283
4148 8295 4146 8297 4143 8294 4145 8285
4126 8287 4126 8342
TIME...MOT...LOC 2128Z 260DEG 33KT 4135 8312
$$
THOMPSON813
WWUS51 KCLE 232150
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
550 PM EDT MON MAY 23 2011
OHC123-143-232201-
/O.EXP.KCLE.SV.W.0051.000000T0000Z-110523T2145Z/
OTTAWA OH-SANDUSKY OH-
550 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SANDUSKY AND SOUTHERN OTTAWA
COUNTIES EXPIRES AT 545 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY MORNING FOR NORTHERN OHIO.
LAT...LON 4153 8341 4158 8306 4152 8292 4155 8286
4159 8286 4159 8281 4155 8280 4149 8283
4148 8295 4146 8297 4143 8294 4145 8285
4126 8287 4126 8342
TIME...MOT...LOC 2129Z 260DEG 33KT 4135 8311
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:48 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 23, 2:48 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 248 PM EDT MON MAY 23 2011 .SYNOPSIS... LOW PRESSURE OVER THE NORTHERN GREAT LAKES WILL LIFT NORTHEAST ACROSS EASTERN CANADA TONIGHT AND TUESDAY. THE ASSOCIATED COLD FRONT WILL SAG SOUTH ACROSS THE AREA EARLY TUESDAY. THE FRONT WILL THEN BECOME NEARLY STATIONARY. LOW PRESSURE WILL DEVELOP ON THE FRONT ON THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE HOURLY FORECAST WILL SHOW SHOWERS AND THUNDERSTORMS ESSENTIALLY FORMING A LINE ACROSS NW OHIO AND MOVING EAST- SOUTHEAST ACROSS THE FORECAST AREA LATE THIS AFTERNOON THROUGH EARLY TONIGHT. DAMAGING WIND WOULD BE THE PRIME THREAT BUT IT IS COLD ENOUGH ALOFT FOR LOCALIZED LARGE HAIL AND THERE IS JUST ENOUGH SHEAR THAT WE CANNOT RULE OUT A TORNADO. THE LOW LEVEL MOISTURE IS HIGHER OVER NE OH/NW PA WITH MORE LOW CLOUDINESS SO THERE SHOULD CONTINUE TO BE LESS HEATING AND LESS CAPE AVAILABLE ALTHOUGH THERE IS SOMEWHAT MORE SHEAR IN THIS AREA. WE MAY SEE THE ACTIVITY DECREASE AS IT REACHES EXTREME NE OH/NW PA TONIGHT. AS WET AS IT HAS BEEN...ANY THUNDERSTORM DOWNPOUR COULD PRODUCE LOCALIZED FLOODING BUT THE ACTIVITY MAY MOVE THROUGH QUICKLY ENOUGH THAT A WIDESPREAD HEAVY BASIN AVERAGE RAINFALL IS UNLIKELY. WE WILL HAVE TO WATCH AS THE ACTIVITY MAY BECOME MORE WEST TO EAST ORIENTED TONIGHT STRUNG OUT AHEAD OF THE FRONT WITH HIGHER POTENTIAL FOR TRAINING. THAT SAID... THERE SHOULD BE A DIMINISHING OF THE ACTIVITY AS THE NIGHT WEARS ON. DO NOT EXPECT THE ACTUAL FRONT TO SAG SOUTH ACROSS THE LAKESHORE COUNTIES UNTIL THE WEE HOURS OF TUESDAY MORNING ALTHOUGH THE OUTFLOW FROM THE STORMS COULD SHIFT THE WIND OFF THE LAKE WELL IN ADVANCE OF THE FRONT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... TIMING OF THE NEXT ROUND (AND THE NEXT ROUND) OF SHOWERS/STORMS MAY BE PROBLEMATIC SINCE THE FRONT WILL NOT BE FAR TO THE SOUTH AND THERE COULD BE SHOWERS/SPRINKLES ALMOST ANYTIME IN THE VICINITY OF THE FRONT. THE MAJORITY OF THE SIGNIFICANT RAIN SHOULD STAY TO THE SOUTH TOMORROW AND THERE MAY BE THUNDERSTORM COMPLEXES TO THE SOUTH TO CUT OFF A LOT OF THE DEEP MOISTURE. WILL HAVE A CHANCE FOR SHOWERS ACROSS THE NORTH WITH SHOWERS LIKELY FROM AROUND THE ROUTE 30 CORRIDOR AND SOUTH. THE MODELS ARE SOMEWHAT IN AGREEMENT DEVELOPING A WAVE ON THE FRONT AND INCHING THE FRONT BACK NORTH ON WEDNESDAY INTO THURSDAY. NOT SURE IF IT WILL CLEAR THE LAKESHORE. I BET THAT WITH THE LOWEST SURFACE PRESSURES OVER THE PLAINS STATES THAT ON WEDNESDAY THE WIND WILL TRY TO STAY EAST NEAR THE LAKESHORE AND IN TOLEDO. THE FRONT MAY STILL BE NEAR THE LAKE SHORE ON THURSDAY. WITH THE SURFACE LOW APPROACHING THE THREAT OF SHOWERS/STORMS SHOULD GRADUALLY INCREASE...ESPECIALLY BY THURSDAY EVENING INTO FRIDAY. TEMPERATURES OF COURSE WILL BE TRICKY. THERE WILL BE A SIGNIFICANT DIFFERENCE WHERE THERE ARE CLOUDS AND A NORTH WIND...ESPECIALLY NEAR LAKE ERIE...COMPARED TO A SOUTH FLOW AND SOME SUNSHINE. WILL HAVE TO SPLIT THE DIFFERENCE FOR NOW AND WILL NOT GO AS COOL OR AS WARM AS IT MIGHT END UP BEING. && .LONG TERM /FRIDAY THROUGH SUNDAY/... THE GFS AND ECMWF ARE IN REASONABLY GOOD AGREEMENT MOVING ANOTHER LOW PRESSURE SYSTEM ACROSS THE LOWER LAKES ON FRIDAY...EVEN THOUGH THE ECMWF CONTINUES TO BE A BIT FURTHER NORTH WITH THE TRACK OF THE LOW. THIS WILL BE FOLLOWED AGAIN BY A SECOND LOW PRESSURE SYSTEM SATURDAY NIGHT...WITH THE TRACK OF THE ECMWF NOW MUCH FURTHER NORTH THAN THE GFS. TRIED TO TIME THE PRECIP WITH THE SYSTEMS BUT THAT IS A WAG AT BEST THIS FAR OUT. AFTER THIS HOWEVER...MODELS AGAIN IN CONFLICT. GFS FINALLY BUILDS HIGH PRESSURE OVER THE AREA ON MONDAY WHILE ECMWF IS MUCH SLOWER...HOLDING OFF THE HIGH UNTIL TUESDAY. MODELS HAVE BEEN TOO FAST WITH THE RIDGE YESTERDAY SO WENT WITH THE SLOWER ECMWF. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... BIGGEST CONCERN THIS EVENING WILL BE THUNDERSTORMS...SOME OF WHICH MAY BECOME STRONG TO SEVERE. COLD FRONT BETWEEN ORD AND SBN. CAPES ACROSS NW OHIO LINGERING AROUND 1500 J/KG. EXPECT A BKN LINE TO DEVELOP ACROSS NW OH THIS AFTERNOON AND MOVE ACROSS THE AREA DURING THE EVENING HOURS AND BE EAST OF AREA BY MIDNIGHT. THE CLOUD COVER FROM THE RAIN SHOWERS THIS MORNING OVER NORTH CENTRAL AND NE OHIO MAY HELP INSULATE AREA. COLD FRONT STRETCHING FROM LOW IN UPPER MICHIGAN INTO CENTRAL ILLINOIS WILL BE ACROSS THE AREA TUESDAY MORNING. EXPECT SOME IFR WITH THE FRONT...BUT IF THE FRONT IS SLOWER THAN FORECAST THE IFR MAY ONLY BE PATCHY. .OUTLOOK...NON VFR LIKELY AT TIMES WEDNESDAY AFTERNOON THROUGH FRIDAY IN SHOWERS/STORMS. && .MARINE... SOUTH WINDS WILL CONTINUE ACROSS THE LAKE THIS EVENING ESPECIALLY ALONG THE SHORE. WILL KEEP SUSTAINED WINDS IN THE 15 TO 20 KNOT RANGE WITH SOME HIGHER GUSTS AHEAD OF APPROACHING COLD FRONT. THE COLD FRONT IS EXPECTED TO PUSH ACROSS THE LAKE BEGINNING TUESDAY MORNING SHIFTING WINDS TO THE WEST AND THEN NORTH ACROSS THE WESTERN HALF OF THE LAKE BY EARLY AFTERNOON...THEN SHIFTING WINDS LATER IN THE AFTERNOON ACROSS THE EASTERN HALF. THE FRONTAL BOUNDARY IS EXPECTED TO BECOME STATIONARY OVER THE OHIO VALLEY BY MIDWEEK AS ANOTHER LOW PRESSURE DEVELOPS OVER THE PLAINS. WINDS ACROSS THE LAKE WILL SHIFT TO THE EAST AND THE BOUNDARY WILL MOVE NEAR THE LAKE ON THURSDAY. THERE IS SOME UNCERTAINTY AS TO HOW FAR NORTH THE FRONT WILL GET LATER IN THE WEEK AS LOW PRESSURE MOVES OVER NORTHERN OHIO. FOR NOW BROUGHT THE FRONT OVER THE LAKE ON THURSDAY WITH SOME SOUTHEAST WINDS...BUT THEN TURNED WINDS MORE NORTHERLY ON FRIDAY LEANING MORE TOWARD GFS SOLUTION ON LOW TRACK AS WELL AS WELL AS SREF TREND TOWARD THURSDAY NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...DJB AVIATION...DJB MARINE...ABE
Hazardous weather outlook, May 23, 4:41 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 441 PM EDT MON MAY 23 2011 LEZ061-147>149-167>169-OHZ012>014-021>023-031>033-038-089-PAZ001>003- 242045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 441 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY LATE THIS EVENING INTO TONIGHT. DAMAGING WIND AND HAIL ARE LIKELY. THE RAIN COULD BE HEAVY WITHIN THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN INCREASED RISK FOR FLOODING THROUGH FRIDAY AS REPEATED HEAVY RAINS MAY OCCUR WITH A FRONT THAT WILL STALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ143>146-162>166-OHZ003-006>011-017>020-027>030-036-037-047-242045- RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 441 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LIKELY LATE THIS EVENING INTO TONIGHT. DAMAGING WIND AND HAIL ARE LIKELY. THE RAIN COULD BE HEAVY WITHIN THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN INCREASED RISK FOR FLOODING THROUGH FRIDAY AS REPEATED HEAVY RAINS MAY OCCUR WITH A FRONT THAT WILL STALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ142-242045- MAUMEE BAY TO RENO BEACH OH- 441 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 342 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING INTO TONIGHT. DAMAGING WIND AND HAIL ARE LIKELY. RAIN COULD BE HEAVY WITHIN THE STRONGER THUNDERSTORMS. THE RISK IS HIGHEST ACROSS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN INCREASED RISK FOR FLOODING THROUGH FRIDAY AS REPEATED HEAVY RAINS MAY OCCUR WITH A FRONT THAT WILL STALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 23, 5:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
05/23/2011 WOOD OH TRAINED SPOTTER
6-10 INCH DIAMETER TREE DOWN IN CITY PARK.
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:16 PM EDT | Special Marine Warning | CLE | 74 min | |
| May 22, 11:24 PM EDT | Special Marine Warning | CLE | 81 min | |
| May 23, 4:36 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 39 min |
| May 23, 4:42 PM EDT | Special Marine Warning | CLE | 93 min | |
| May 23, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 11 min |
| May 23, 5:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 23, 5:43 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
| May 23, 6:25 PM EDT | Special Marine Warning | CLE | 50 min | |
| May 23, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 48 min |
| May 23, 6:49 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 56 min |
| May 23, 6:58 PM EDT | Tornado Warning | CLE | Cuyahoga, Lorain, Medina | 32 min |
| May 23, 7:27 PM EDT | Tornado Warning | CLE | Cuyahoga, Summit | 33 min |
| May 23, 7:37 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 113 min |
| May 23, 7:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| May 23, 7:39 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 55 min |
| May 23, 7:45 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 45 min |
| May 23, 7:53 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.